Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 12, NWS Mobile, AL

January 30, 2009

NWS Mobile, AL issued this red flag warning at Jan 30, 2009, 2:36 PM EST. It took effect at Jan 31, 2009, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2009, 2:36 PM EST (19:36 UTC)
In effect from
Jan 31, 2009, 1:00 PM EST
Expired
Jan 31, 2009, 6:00 PM EST
In force
5 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 301936
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
136 PM CST FRI JAN 30 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR
THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF HUMIDITY
BELOW 35 PERCENT AND GUSTY SURFACE WINDS...

...A RED FLAG WARNING IS NOW IN EFFECT FOR SATURDAY AFTERNOON FOR THE
INTERIOR SECTIONS OF THE WEST FLORIDA PANHANDLE DUE TO A SUSTAINED
PERIOD OF LOW HUMIDITY BELOW 35 PERCENT...

.HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE WESTERN FLORIDA PANHANDLE
WITH A DRY AIRMASS THROUGH SATURDAY. CRITICALLY LOW HUMIDITY ON
SATURDAY IS FORECAST TO BE ALONG AND NORTH OF INTERSTATE 10. 

FLZ001-003-005-311200-
/O.UPG.KMOB.FW.A.0011.090131T1800Z-090131T2300Z/
/O.NEW.KMOB.FW.W.0012.090131T1800Z-090131T2300Z/
/O.CON.KMOB.FW.W.0011.000000T0000Z-090131T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
136 PM CST FRI JAN 30 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM CST SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

THE NATIONAL WEATHER SERVICE IN MOBILE HAS NOW ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM CST SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DAYTIME HUMIDITIES LOOK TO RANGE FROM 25 TO 30 PERCENT FOR THE
REMAINDER OF THE AFTERNOON. ON SATURDAY...LOWEST HUMIDITIES ARE
FORECAST TO BE NEAR 30 PERCENT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE OF FIRE GROWTH.

$$

FLZ002-004-006-310000-
/O.CON.KMOB.FW.W.0011.000000T0000Z-090131T0000Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
136 PM CST FRI JAN 30 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

DAYTIME HUMIDITIES LOOK TO RANGE FROM 25 TO 30 PERCENT FOR THE
REMAINDER OF THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE OF FIRE GROWTH.



$$
2 follow-up statements
000 
WWUS84 KMOB 311151
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
551 AM CST SAT JAN 31 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 5 PM CST THIS
AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF
HUMIDITY BELOW 35 PERCENT...

.AS HIGH PRESSURE MOVES ACROSS THE EASTERN SECTIONS OF THE AREA.
SURFACE HUMIDITY IS EXPECTED TO DROP BELOW 35 PERCENT FOR THE
AFTERNOON OVER THE INTERIOR SECTIONS OF THE WEST FLORIDA PANHANDLE.
WINDS GENERALLY LIGHT...LESS THAN 10 MPH AND NORTHWEST TO WESTERLY
THROUGH MUCH OF THE AFTERNOON. WINDS BECOMING SOUTHWEST POSSIBLY AS
FAR NORTH AS THE INTERSTATE BY LATE AFTERNOON. 

FLZ001-003-005-312000-
/O.CON.KMOB.FW.W.0012.090131T1800Z-090131T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
551 AM CST SAT JAN 31 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST
THIS AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CONTINUED THE RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM CST TODAY. 

LOWEST AFTERNOON HUMIDITIES BETWEEN 25 AND 30 PERCENT ARE EXPECTED
OVER THE INTERIOR OF THE PANHANDLE...30 TO 35 PERCENT CLOSER TO THE
BEACHES. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL CREATE CONDITIONS SUPPORTIVE OF RAPID FIRE GROWTH.

$$
000 
WWUS84 KMOB 312001
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
201 PM CST SAT JAN 31 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON
FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF HUMIDITY
BELOW 35 PERCENT...

.HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE WESTERN FLORIDA PANHANDLE
WITH A DRY AIRMASS THROUGH LATE THIS AFTERNOON. SURFACE HUMIDITY WILL
REMAIN BELOW 35 PERCENT THOUGH THE AFTERNOON HOURS OVER THE INTERIOR
SECTIONS OF THE WEST FLORIDA PANHANDLE.


FLZ001-003-005-312300-
/O.CON.KMOB.FW.W.0012.000000T0000Z-090131T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
201 PM CST SAT JAN 31 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CONTINUED THE RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM CST TODAY.

LOWEST AFTERNOON HUMIDITIES BETWEEN 25 AND 30 PERCENT ARE
EXPECTED OVER THE INTERIOR OF THE PANHANDLE...30 TO 35 PERCENT
CLOSER TO THE BEACHES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL CREATE CONDITIONS SUPPORTIVE OF RAPID FIRE GROWTH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jan 30, 4:47 AM EST, 9 hours 49 minutes earlier.

Area forecast discussion, Jan 30, 4:47 AM EST, 9 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
347 AM CST FRI JAN 30 2009

.SHORT TERM...(TODAY THROUGH TONIGHT)GUIDANCE IS ADVERTISING A
RE-ENFORCING PUSH OF NORTHERLY AIR TODAY DUE TO EASTWARD MOVING
UPPER LEVEL SHORTWAVE. THIS WILL BRING COOLER AND DRIER AIR TO THE
AREA. HAVE GENERALLY STUCK WITH MOS GUIDANCE AS DO NOT SEE ANYTHING
TO DEVIATE THERE FROM. LOOKS LIKE THE FORECAST WILL START A BIT
WARMER THAN PREVIOUS PACKAGE...WITH THE COLDEST SURGE THIS AFTERNOON
(ACCORDING TO THE GUIDANCE THICKNESS DROPS). DID DEVIATE FROM
GUIDANCE WITH THE DRIER AIR MOVING IN. WITH THE AIR THE GUIDANCE
SAYS WILL BE HERE THIS AFTERNOON WELL NORTH OF THE FA AND MOVING AT
A RATE THAT KEEPS IT NORTH OF THE AREA...HAVE TAKEN THE MOS GUIDANCE
AND BUMPED IT UP A BIT TODAY. /16

SATURDAY THROUGH SUNDAY NIGHT...SURFACE HIGH PRESSURE MOVES EAST
ACROSS THE FORECAST AREA SATURDAY...GETTING FAR ENOUGH EAST BY
SATURDAY NIGHT TO BRING THE WINDS AROUND TO THE SOUTH AND BEGIN TO
BRING SOME MOISTURE BACK INTO THE AREA. SATURDAY MORNING LOWS FROM
UPPER 20S INTERIOR TO NEAR FREEZING ALONG I-10. AN UPPER JET
CRUISING EAST OVER THE WESTERN GULF OF MEXICO SUNDAY WILL INITIATE
SURFACE LOW DEVELOPMENT...WHICH WILL MOVE EAST ACROSS THE NORTHERN
GULF. PRECIPITABLE WATER VALUES CONTINUE TO INCREASE SUNDAY NIGHT AS
THE SURFACE LOW NEARS AND A H5 TROUGH DEVELOPS SOUTHWARD FROM THE
MIDWEST. LOOKS LIKE A WET RAINY NIGHT SUNDAY NIGHT BUT THUNDER NOT
EXPECTED WITH SURFACE LOW REMAINING SOUTH OVER THE NORTHERN GULF
WATERS. CLOUDS...RAIN AND SOUTHERLY WINDS WILL KEEP LOW TEMPERATES
WELL ABOVE FREEZING SUNDAY NIGHT. /11

.LONG TERM...(MONDAY THROUGH THURSDAY)SURFACE LOW MOVES SOUTHEAST OF
THE FORECAST AREA DURING THE DAY MONDAY...BRINGING THE WINDS AROUND
TO THE NORTHWEST AND AT AN INCREASING SPEED. RAIN WILL CONTINUE BUT
BEGIN TO DIMINISH DURING THE AFTERNOON AND END BEFORE MIDNIGHT AND
BEFORE THE COLDEST AIR ARRIVES. COULD POSSIBLY SEE SOME LIGHT
FLURRIES LATE MONDAY EVENING OR NIGHT OVER THE NORTH AND WESTERN
SECTIONS BEFORE THE MOISTURE GETS OUT OF THE AREA...BUT WILL NOT PUT
FLURRIES IN FORECAST THIS FAR OUT FOR ONLY 20 PERCENT POPS. WE CAN
ALWAYS POKE A STICK IN THAT HORNETS NEST LATER.  UPPER TROUGH PASSES
AREA MONDAY NIGHT WITH NORTHWEST FLOW ALOFT TAKING OVER FOR THE
REMAINDER OF THE WEEK. THIS KEEPS THE REGION DRY WITH COOL DAYS AND
COLD NIGHTS. COLDEST NIGHT LOOKS TO BE TUESDAY NIGHT AS WINDS WILL
BE LIGHTER THAN MONDAY NIGHT BUT MONDAY NIGHT WILL STILL BE COLD
WITH LOWS FREEZING OR LESS OVER THE NORTHERN TWO THIRDS OF THE AREA.
/11

&&

.AVIATION...(12Z ISSUANCE) RE-ENFORCING NORTHERLY FLOW WILL PUSH
LAST MID LEVEL DECK OVER THE COAST SOUTH OF THE AREA. COLD SURGE
STRATUS WILL PUSH OVER CENTRAL ALABAMA...BUT DO NOT EXPECT
COINCIDING IFR CIGS TO WORK THEIR WAY OVER SW AL/WESTERN FL
PANHANDLE.

/16

&&

.MARINE...STRONG NORTHERLY FLOW WILL EASE SOMEWHAT TODAY...MORE
TONIGHT AS DRIVING UPPER SHORTWAVE MOVES EAST OF THE AREA. SURFACE
HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL MOVE EAST AND CREATE A
LIGHT FLOW BY SATURDAY NIGHT...BUT AND APPROACHING SYSTEM WILL
CREATE...THEN STRENGTHEN ONSHORE FLOW SUNDAY INTO MONDAY...WHEN THE
SURFACE LOW OF THIS SYSTEM PASSES OVER THE MARINE FA...CREATING
STRONG AND RELATIVELY RAPIDLY DIRECTION CHANGING FLOW. AN UPPER
SYSTEM DIVING SOUTH OVER THE PLAINS WILL CREATE A STRONG OFFSHORE
FLOW BEHIND THIS SYSTEM...LASTING INTO MID WEEK.

/16

&&

.FIRE WEATHER...RED FLAG CONTINUES FOR PANHANDLE TODAY FOR A
SUSTAINED PERIOD OF HUMIDITY BELOW 35 PERCENT. NORTHERLY SURFACE
WINDS WILL ALSO BE BETWEEN 10 AND 15 MPH WITH OCCASIONAL HIGHER
GUSTS FROM MID MORNING TO THE MIDDLE OF THE AFTERNOON. MAY BE RED
FLAG CONDITIONS AGAIN SATURDAY OVER THE INTERIOR PANHANDLE...BUT
WITH LESS WIND. DID POST A WATCH FOR SATURDAY AFTERNOON. AFTER THE
RAIN ON SUNDAY NIGHT AND MONDAY THE REMAINDER OF NEXT WEEK SHOULD
HAVE DRY AFTERNOONS...HUMIDITY LOW ENOUGH FOR RED FLAG WARNINGS ON
AT LEAST A FEW DAYS...WITH NORTHWESTERLY WINDS THROUGH
WEDNESDAY...WINDS STRONGEST ON MONDAY AND TUESDAY. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      56  32  61  37 /  00  00  00  05
PENSACOLA   57  35  61  40 /  00  00  00  05
DESTIN      60  38  59  43 /  00  00  00  05
EVERGREEN   55  27  59  29 /  00  00  00  05
WAYNESBORO  56  29  60  31 /  00  00  00  05
CAMDEN      54  28  59  34 /  00  00  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM FRIDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM NOON SATURDAY TO 5 PM SATURDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM.

&&
Hazardous weather outlook, Jan 30, 6:00 AM EST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST FRI JAN 30 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-312100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CST FRI JAN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY THROUGH TONIGHT.

STRONG OFFSHORE FLOW WILL CONTINUE TO CREATE HAZARDOUS CONDITIONS
FOR SMALL CRAFT OVER ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL
WATERS TODAY INTO THIS AFTERNOON...BUT AS THE FLOW EASES THIS
AFTERNOON INTO TONIGHT...THE RISK WILL DECREASE.

DRY AIR WILL MOVE OVER THE AREA...RESULTING IN VERY DRY CONDITIONS
AND AN INCREASED RISK FOR WILDFIRES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE INCREASED RISK OF WILDFIRES WILL CONTINUE SATURDAY AS A VERY DRY
AIRMASS REMAINS OVER THE AREA...BUT WILL MODERATE INTO SUNDAY AS
SOUTHERLY FLOW INCREASES.

A SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS SATURDAY WILL MOVE EAST
ALONG THE NORTHERN GULF COAST...PASSING OVER THE AREA MONDAY.
INCREASING ONSHORE WINDS WILL BEGIN TO CREATE HAZARDOUS CONDITIONS
FOR SMALL CRAFT BEGINNING LATE SUNDAY...LASTING INTO TUESDAY NIGHT
BEFORE LIGHT WEDNESDAY. INSTABILITY OVER LAND AREAS WILL BE
LIMITED...WITH ISOLATED...ELEVATED THUNDERSTORMS EXPECTED ALONG THE
COAST MONDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS WILL NOT BE REQUIRED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 7:01 AM ESTFire Weather WatchMOB8 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.